First, I have never been on Adderall. But it seems that I hear many stories about people being on it for years, and then it doesn’t work as well and/or they start gaining a good bit of weight for no discernible reason. There are probably solutions to these problems that I certainly don’t have.
I would try very different meds, like Concerta or Vyvanse, if you haven’t. They may very well work for your ADHD, without the weight sticking around-or multiplying.
But I would definitely NOT starve myself in an effort to lose weight. I am 60, and what little I believe I have learned over the years does include this: In the long run, starvation diets “train” your body to maintain itself on fewer and fewer calories. While a person might be able to turn that around again, and get back to needing more calories, I think it would be difficult. I don’t claim that this is a FACT…I am just saying that after careful observation over the years, that’s my personal conclusion.
I sincerely believe that a person’s metabolism changes after being on a med like Adderall for a long time, and that this may or may not be a reversible effect. When I was forced to stop taking Vyvanse after eight years on it, my weight slowly crept up about 20 pounds over two years. That’s not a main reason WHY I want to get back on Vyvanse, but I know that my weight will go down once I have Vyvanse again….mainly I need it to maintain a brain in some kind of working order. I’m sorry that I don’t have any great suggestions on losing the weight…I know that I would start to regain muscle in my body if I could start back at the gym and lift weights again. And because muscle weighs more than fat, my body would begin using up more calories again.
I honestly think that it will not be too long before medical researchers will find that gaining weight after several years on Adderall is going to be an unavoidable effect of the body’s metabolism permanently changing.
Sorry for the depressive thought. On the other hand…don’t starve yourself! It won’t help, and it may make things worse.